Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 21, NWS Melbourne, FL

April 5, 2008Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 5, 2008, 6:15 PM EDT for Orange County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2008, 6:15 PM EDT (22:15 UTC)
Expired
Apr 5, 2008, 6:36 PM EDT
In force
21 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Orange County, FL

The radar

The Melbourne radar (KMLB), 87 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 052216
SVRMLB
FLC095-052300-
/O.NEW.KMLB.SV.W.0021.080405T2215Z-080405T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
615 PM EDT SAT APR 5 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ORANGE COUNTY IN FLORIDA.

* UNTIL 700 PM EDT

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH FROM THE DISNEY COMPLEX TO
  OAK RIDGE...AND MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  TANGELO PARK...PINE CASTLE...BELLE ISLE...EDGEWOOD...WET N WILD
  WATER PARK...ORLANDO...DOCTOR PHILLIPS...BAY HILL...UNIVERSAL
  STUDIOS...WINDERMERE...ORLOVISTA...WINTER PARK...PINE HILLS...
  MAITLAND...LOCKHART AND FAIRVIEW SHORES

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2858 8127 2835 8141 2834 8161 2837 8161
      2864 8145 2863 8139 2863 8132
TIME...MOT...LOC 2215Z 208DEG 15KT 2845 8142 2838 8155

$$


CRISTALDI
1 follow-up statement
000 
WWUS52 KMLB 052236
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
636 PM EDT SAT APR 5 2008

FLC095-052246-
/O.CAN.KMLB.SV.W.0021.000000T0000Z-080405T2300Z/
ORANGE FL-
636 PM EDT SAT APR 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGE COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORMS
THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO LONGER CAPABLE OF 
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING 
HAS BEEN CANCELLED.

HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE 
TO BE POSSIBLE.

LAT...LON 2858 8127 2835 8141 2834 8161 2837 8161
      2864 8145 2863 8139 2863 8132
TIME...MOT...LOC 2236Z 208DEG 15KT 2853 8137 2846 8150

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:15 PM EDT, 4 hours earlier.

Area forecast discussion, Apr 5, 2:15 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT SAT APR 5 2008

.DISCUSSION...

THRU TONIGHT...SHOWERS AND STORMS DEVELOPING OVER WC FL QUICKLY
REACHING INTERIOR SECTIONS. A FEW STRONG/SVR STORMS WILL BE POSSIBLE
INTO THIS EVENING...ESP AS THE ACTIVITY REACHES THE EAST COAST AND
COLLIDES WITH THE SEA BREEZE WHICH IS SHOWING UP ON 88D AND SFC
OBS FROM AROUND THE CAPE SOUTHWARD. HAVE SCT POPS IN WITH MENTION
OF STRONG GUSTS/HEAVY DOWNPOURS TONIGHT. AFTER THIS BAND OF
ACTIVITY PUSHES OFFSHORE THIS EVENING...STILL HAVE TO CONTEND WITH
WHAT IS PRESENTLY A WELL DEVELOPED SQUALL LINE OVER THE GULF. AS
THE SHORTWAVE LIFTS AND DAMPENS SOME THE LINE SHOULD BECOME A
LESS ORGANIZED FEATURE AS IT REACHES EC FL LATER IN THE NIGHT...
BUT WORTH KEEPING THE THUNDER MENTION IN THROUGH THE OVERNIGHT.

SUNDAY...THE FRONTAL BOUNDARY WILL SAG OVER THE NORTHERN PENINSULA
WHILE BACK SIDE OF RIDGE AXIS TO THE SOUTH OF EC FL WILL HELP
ADVECT IN MOISTURE IN SWLY WINDS. WITH THE SAGGING BOUNDARY TO
THE NORTH...DEEPENING MOISTURE AND A WEAK DISTURBANCE ALOFT...
SHOULD HAVE A HIGH COVERAGE OF SHOWERS AND STORMS AND HAVE LIKELY
POPS ALL AREAS. TEMPS SHOULD BE ABLE TO REACH INTO THE MID 80S
EXCEPT IN LOCATIONS WHERE PRECIP ONSET OCCURS TOO EARLY IN THE
DAY. SOUTHWESTERLY FLOW WILL AGAIN PUSH ACTIVITY TOWARD THE EAST
COAST.

SUN NIGHT-MON...SCT STORMS EXPECTED TO LINGER WELL INTO THE
EVENING SUN NIGHT AS AN UPR DISTURBANCE MOVING ACROSS PENINSULA
FROM THE GULF REGION PROVIDES ADTL SUPPORT FOR ACTIVITY WELL PAST
NIGHTFALL. H7 STEERING WINDS ALSO FAVORS THE EAST COAST FOR
PROGRESSION OF EVENING ACTIVITY AND WL KEEP THUNDER MENTION PAST
MIDNIGHT AREA WIDE. GFS REMAINS MORE PROGRESSIVE THAN NAM
CONCERNING DRYING TREND MONDAY AND SOME SFC GENESIS IS DEPICTED
BY GFS/ECMWF ALONG FRONTAL BOUNDARY NEAR THE STATE DURING DAY.
AND PRESENCE OF H5 ENERGY RIPPLES REMAIN HOWEVER IN BROAD
CYCLONIC FLOW OVER SE STATES AND AM HESITANT TO LOWER POPS LESS
THAN A SCT COVERAGE ATTM.

TUE-THU...RIDGE OVER THE US NORTHEAST SEABOARD FORECAST TO WORK
INTO THE AREA WITH COINCIDENT DRYING TREND THROUGH MIDWEEK.
ONSHORE FLOW INITIALLY NORTHEAST WILL STEADILY VEER TO SE
COMPONENT LATE THU/FRI. RAIN CHCS WL REMAIN ON THE LOW SIDE WITH
HIGH PRESSURE THE MAIN FEATURE THROUGH LATE IN THE WEEK.

EXTENDED...UPR RIDGE OVER THE SE AND GULF REGION TO SLOWLY BREAK
TOWARD THE WEEKEND WITH AN APCHG FRONT NOT SHOWING SIGNS OF
STRENGTH AS IT CROSS INTO N FL LATE SATURDAY. FORECAST BACK TO
WARM AND DRY PATTERN LATE IN THE WEEK WITH SLIGHT RAIN CHC SUNDAY.

&&

.AVIATION...INCREASING CIG/VSBY REDUCTIONS IN SHRA/TSRA INTO THIS EVENING.
A FEW STORMS MAY ALSO CONTAIN SFC WIND GUSTS AOA 35KT. SOME ADDITIONAL
REDUCTIONS AFT 04Z WITH SHRA AND A FEW TSRA MOVING ONSHORE FROM THE
GULF LATE.

&&

.MARINE...MAIN CONCERN FOR BOATERS NEAR THE EAST COAST WILL BE
STORMS MOVING OFFSHORE LATE AFTERNOON AND EVENING...A FEW OF THESE
STORMS MAY CONTAIN WIND GUSTS ABOVE 34 KT AND POSSIBLY A WATERSPOUT.
SCA/SCEC CONDITIONS WILL CONTINUE THROUGH LATE TONIGHT OFFSHORE
LEGS AND NO CHANGES TO HEADLINES. SHOWERS AND STORMS MOVING
OFFSHORE FROM THE MAINLAND AGAIN ON SUNDAY. MAIN HAZARD SUN NIGHT
WILL BE LOCALLY STRONG STORMS MOVING OFFSHORE INTO EARLY MON. A
LOW PRESSURE AREA IS FORECAST TO DEVELOP OFFSHORE THE NE FLORIDA
COAST AND MOVE QUICKLY AWAY FROM THE MARINE AREA ON MONDAY.
BRIEFLY HIGHER WINDS AND SEAS ARE POSSIBLE WITH THIS FEATURE. HIGH
PRESSURE TO BUILD OVER THE WATERS TUESDAY THROUGH MIDWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  83  66  77 /  50  60  50  40
MCO  68  83  68  81 /  40  60  50  40
MLB  70  82  68  81 /  40  60  50  40
VRB  70  83  69  85 /  40  60  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...GLITTO
LONG TERM....PENDERGRAST
Hazardous weather outlook, Apr 5, 11:02 AM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1102 AM EDT SAT APR 5 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-052200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1102 AM EDT SAT APR 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP MID TO LATE
AFTERNOON AND MOVE AT 20 TO 25 MPH TOWARD THE EAST COAST INTO THIS
EVENING. A FEW OF THE STORMS MAY BECOME STRONG AND PRODUCE FREQUENT
LIGHTNING STRIKES...STRONG WIND GUSTS OF 40 TO 50 MPH AND HAIL UP TO
COIN SIZE. THERE IS ALSO A LOW THREAT FOR DAMAGING WINDS NEAR 60 MPH
OR A BRIEF TORNADO AS STORMS APPROACH THE EAST COAST AND WIND SHEAR
IS ENHANCED BY THE EAST COAST SEA BREEZE.

...FLOOD IMPACT...
A FEW STRONG STORMS MAY PRODUCE RAINFALL AMOUNTS TOTALING 2 TO 3
INCHES LATE THIS AFTERNOON OR EVENING...CAUSING TEMPORARY FLOODING
OF URBAN AND POOR DRAINAGE AREAS.

...RIP CURRENT IMPACT...
A PERSISTENT LONG PERIOD OCEAN SWELL WILL CONTRIBUTE TO A MODERATE
RISK OF RIP CURRENTS AT THE BEACHES. ASK A LIFEGUARD ABOUT OCEAN
HAZARDS WHEN YOU ARRIVE AT THE BEACH AND DO NOT SWIM ALONE.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW STRONG STORMS WITH WIND GUSTS GREATER THAN 34 KNOTS MAY
CROSS THE INTRACOASTAL WATERS...THE BARRIER ISLANDS AND INTO THE
NEARSHORE ATLANTIC WATERS LATE THIS AFTERNOON AND THIS EVENING...
MAINLY NORTH OF SEBASTIAN INLET.

...WATERSPOUT IMPACT...
AS STORMS APPROACH THE EAST COAST...DEVELOPMENT OF A FEW WATERSPOUTS
WILL BE POSSIBLE OVER THE INTRACOASTAL AND NEAR SHORE WATERS.

...WIND AND SEA IMPACT...
SOUTH WINDS WILL INCREASE TO 20 KNOTS TODAY OVER THE OFFSHORE
WATERS OF VOLUSIA AND BREVARD COUNTIES WITH SEAS BUILDING UP TO 7
FEET. CLOSER TO SHORE...SOUTH WINDS OF 15 TO 20 KNOTS CAN BE
EXPECTED AND SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A HIGHER COVERAGE OF RAIN AND STORMS IS EXPECTED SUNDAY WITH
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/GLITTO

In the hours before

Special weather statement, Apr 5, 4:54 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
454 PM EDT SAT APR 5 2008

FLZ045-047-053-147-052145-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
454 PM EDT SAT APR 5 2008

...STRONG THUNDERSTORMS AFFECTING CENTRAL BREVARD COUNTY...
SOUTHEASTERN ORANGE COUNTY...NORTHEASTERN OSCEOLA COUNTY...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER HOLOPAW...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CANAVERAL
GROVES...DEER PARK...COCOA...AND VIERA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

WEITLICH
Special weather statement, Apr 5, 5:24 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
524 PM EDT SAT APR 5 2008

FLZ053-052215-
OSCEOLA-
524 PM EDT SAT APR 5 2008

...STRONG THUNDERSTORMS AFFECTING NORTHERN AND CENTRAL OSCEOLA
COUNTY...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 15 MILES SOUTHWEST OF SAINT CLOUD...MOVING NORTHEAST AT
25 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE SAINT CLOUD AND
HARMONY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

WEITLICH
Special weather statement, Apr 5, 5:53 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
553 PM EDT SAT APR 5 2008

FLZ047-147-052300-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
553 PM EDT SAT APR 5 2008

...STRONG THUNDERSTORMS WILL AFFECT BREVARD COUNTY THROUGH 7 PM...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF STRONG STORMS FROM PORT SAINT JOHN TO COCOA
...VIERA...TO JUST WEST OF PALM BAY...TO NEAR KENANSVILLE IN
OSCEOLA COUNTY. THE STORMS WERE MOVING NORTHEAST AT 30 MPH.

THESE STORMS WILL AFFECT MUCH OF CENTRAL AND SOUTHERN BREVARD
COUNTY THROUGH 700 PM.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL
ALSO BE POSSIBLE IN LOCALIZED AREAS.

BOATERS ON THE INTRACOASTAL WATERWAY WILL ARE ESPECIALLY VULNERABLE TO
THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A
LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE
AS QUICKLY AS POSSIBLE.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

CRISTALDI
Local storm report, Apr 5, 5:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
559 PM EDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND GST     KISSIMMEE               28.30N 81.41W
04/05/2008  M52 MPH          OSCEOLA            FL   OFFICIAL NWS OBS

            GUST TO 47 KNOTS FROM 150 DEGREES

&&

MRT
Local storm report, Apr 5, 6:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
604 PM EDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     KISSIMMEE               28.30N 81.41W
04/05/2008                   OSCEOLA            FL   LAW ENFORCEMENT

            TREES DOWN BLOCKING ROAD NEAR MONUMENT DRIVE

&&

MRT
Special weather statement, Apr 5, 6:08 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
608 PM EDT SAT APR 5 2008

FLZ045-052300-
ORANGE-
608 PM EDT SAT APR 5 2008

...STRONG THUNDERSTORMS WITH EXCESSIVE LIGHTNING AFFECTING THE
ATTRACTIONS AREAS OF WESTERN ORANGE COUNTY...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG STORMS OVER SEA WORLD...AND HOLLYWOOD STUDIOS...
MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE PINE CASTLE...
BELLE ISLE...DOCTOR PHILLIPS AND PLEASURE ISLAND.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM
RIDES AS SOON AS THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK
STAFF.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:30 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole45 min
Apr 5, 4:01 PM EDTSevere Thunderstorm WarningMLBSeminole, Volusia44 min
Apr 5, 4:14 PM EDTSpecial Marine WarningMLB2 hr
Apr 5, 4:40 PM EDTSevere Thunderstorm WarningMLBVolusia50 min
Apr 5, 5:29 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola46 min
Apr 5, 5:44 PM EDTSpecial Marine WarningMLB91 min
Apr 5, 7:01 PM EDTSpecial Marine WarningMLB89 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.